Alert archive / Arkansas / Flash Flood Warnings in 2011

Flash Flood Warning 60, NWS Little Rock, AR

April 30, 20116 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Apr 30, 2011, 9:18 PM CDT for 6 counties in Arkansas. It was in force for 3 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2011, 9:18 PM CDT (02:18 UTC)
Expired
May 1, 2011, 12:30 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Faulkner County, AR, Garland County, AR, Lonoke County, AR, Pulaski County, AR, Saline County, AR, White County, AR

The radar

The Little Rock radar (KLZK), 26 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 11:07 PM CDTFLASH FLOOD7 W Downtown Little Roc, ARTHE INTERSECTION OF SHACKLEFORD AND KANIS IS SUBMERGED WITH 2 TO 4 INCHES OF STANDING WATER.
Apr 30, 11:41 PM CDTFLASH FLOOD3 Ne North Little Rock, ARPARTS OF WARDEN OFF OF MCCAIN IS BARRICADED DUE TO HEAVY RAINFALL.
Apr 30, 11:41 PM CDTFLASH FLOOD4 W Pinnacle Mountain, ARNOWLIN CREEK FLASHED UP DO TO HEAVY RAINFALL AND HAS FLOODED SEVERAL HOUSES.
Apr 30, 11:41 PM CDTFLASH FLOODMaumelle, ARMULTIPLE ROADS ARE BEING BARRICADED IN MAUMELLE.
Apr 30, 11:41 PM CDTFLASH FLOODNorth Little Rock, ARPORTIONS OF MACARTHUR ARE BARRICADED DUE TO HEAVY RAINFALL.
Apr 30, 11:41 PM CDTFLASH FLOODSherwood, ARMULTIPLE STREET CLOSURES INCLUDING BROCKINGTON ROAD.
May 1, 12:08 AM CDTFLASH FLOODVilonia, ARNUMEROUS ROADWAYS BARRICADED IN VILONIA.
May 1, 12:20 AM CDTFLASH FLOODMayflower, ARWATER IS BEGINNING TO APPROACH THE DOORSTEPS OF HOUSES. WATER IS CONTINUING TO RISE AS ADDITIONAL HEAVY RAIN CONTINUES TO FALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 109 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.3 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1745 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1745 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
3.2
Supercell composite
14.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WGUS54 KLZK 010218
FFWLZK
ARC045-051-085-119-125-145-010530-
/O.NEW.KLZK.FF.W.0060.110501T0218Z-110501T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
918 PM CDT SAT APR 30 2011

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN LONOKE COUNTY IN CENTRAL ARKANSAS...
  PULASKI COUNTY IN CENTRAL ARKANSAS...
  SALINE COUNTY IN CENTRAL ARKANSAS...
  SOUTHERN FAULKNER COUNTY IN CENTRAL ARKANSAS...
  SOUTHERN GARLAND COUNTY IN CENTRAL ARKANSAS...
  SOUTHWESTERN WHITE COUNTY IN CENTRAL ARKANSAS...

* UNTIL 1230 AM CDT

* AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM 6 MILES EAST OF WILLIAMS JUNCTION TO 7 MILES
  SOUTHEAST OF LAKE WINONA TO 4 MILES SOUTHWEST OF HOT SPGS VILLAGE.
  THE STORMS WILL BRING 1 TO 2 INCHES OF RAIN AND LOCALLY MORE. 
  FLASH FLOODING IS LIKELY TO OCCUR.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PINEY...              WEST LITTLE ROCK...   SW LITTLE ROCK...
  SHERWOOD...           N LITTLE ROCK ARPT... NORTH LITTLE ROCK...
  LITTLE ROCK AFB...    LAKE MAUMELLE...      LAKE CONWAY...
  JACKSONVILLE...       HOT SPRINGS...        DWNTWN LITTLE ROCK...
  LITTLE ROCK ARPT...   CABOT...              BRYANT...
  BENTON...             WARD...               VILONIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!

&&

LAT...LON 3477 9210 3453 9245 3451 9291 3449 9291
      3446 9332 3471 9290 3494 9261 3493 9255
      3495 9254 3497 9257 3519 9231 3515 9181

$$

46
4 follow-up statements
040 
WGUS74 KLZK 010247
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
947 PM CDT SAT APR 30 2011

ARC045-051-085-119-125-145-010530-
/O.CON.KLZK.FF.W.0060.000000T0000Z-110501T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARLAND AR-SALINE AR-PULASKI AR-LONOKE AR-FAULKNER AR-WHITE AR-
947 PM CDT SAT APR 30 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN WHITE...
SOUTHERN FAULKNER...NORTHWESTERN LONOKE...PULASKI...SALINE AND
SOUTHERN GARLAND COUNTIES UNTIL 1230 AM CDT...

* AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE     
  EXTENDING FROM LAKE MAUMELLE TO PARON AND HOT SPRINGS VILLAGE.
  TORRENTIAL RAIN WAS OCCURRING WITH THE STORMS...AND THIS WILL      
  SPREAD EASTWARD ACROSS MUCH OF THE WARNED AREA. SOME SPOTS WILL
  RECEIVE 2 TO 3 INCHES OF RAIN AND LOCALLY MORE. FLASH FLOODING
  IS LIKELY TO OCCUR.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PINEY...              WEST LITTLE ROCK...   SW LITTLE ROCK...
  SHERWOOD...           N LITTLE ROCK ARPT... NORTH LITTLE ROCK...
  LITTLE ROCK AFB...    LAKE MAUMELLE...      LAKE CONWAY...
  JACKSONVILLE...       HOT SPRINGS...        DWNTWN LITTLE ROCK...
  LITTLE ROCK ARPT...   CABOT...              BRYANT...
  BENTON...             WARD...               VILONIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 3477 9210 3453 9245 3451 9291 3449 9291
      3446 9332 3471 9290 3494 9261 3493 9255
      3495 9254 3497 9257 3519 9231 3515 9181

$$

46
860 
WGUS74 KLZK 010336
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1036 PM CDT SAT APR 30 2011

ARC045-051-085-119-125-145-010530-
/O.CON.KLZK.FF.W.0060.000000T0000Z-110501T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARLAND AR-SALINE AR-PULASKI AR-LONOKE AR-FAULKNER AR-WHITE AR-
1036 PM CDT SAT APR 30 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN WHITE...
SOUTHERN FAULKNER...NORTHWESTERN LONOKE...PULASKI...SALINE AND
SOUTHERN GARLAND COUNTIES UNTIL 1230 AM CDT...

* AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LARGE CLUSTER OF THUNDERSTORMS FROM JACKSONVILLE AND NORTH LITTLE 
  ROCK THROUGH MUCH OF NORTHERN AND WESTERN SALINE COUNTY...         
  INCLUDING PARON AND OWENSVILLE. THE STORMS WERE PRODUCING
  TORRENTIAL RAIN...WITH 1 TO 3 INCHES AMOUNTS AND LOCALLY MORE.
  THESE STORMS ARE SLOW MOVING...SO RAIN WILL BE PROLONGED. FLASH    
  FLOODING IS LIKELY TO OCCUR.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PINEY...              WEST LITTLE ROCK...   SW LITTLE ROCK...
  SHERWOOD...           N LITTLE ROCK ARPT... NORTH LITTLE ROCK...
  LITTLE ROCK AFB...    LAKE MAUMELLE...      LAKE CONWAY...
  JACKSONVILLE...       HOT SPRINGS...        DWNTWN LITTLE ROCK...
  LITTLE ROCK ARPT...   CABOT...              BRYANT...
  BENTON...             WARD...               VILONIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 3477 9210 3453 9245 3451 9291 3449 9291
      3446 9332 3471 9290 3494 9261 3493 9255
      3495 9254 3497 9257 3519 9231 3515 9181

$$

46
166 
WGUS74 KLZK 010425
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1125 PM CDT SAT APR 30 2011

ARC045-051-085-119-125-145-010530-
/O.CON.KLZK.FF.W.0060.000000T0000Z-110501T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARLAND AR-SALINE AR-PULASKI AR-LONOKE AR-FAULKNER AR-WHITE AR-
1125 PM CDT SAT APR 30 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN WHITE...
SOUTHERN FAULKNER...NORTHWESTERN LONOKE...PULASKI...SALINE AND
SOUTHERN GARLAND COUNTIES UNTIL 1230 AM CDT...

* AT 1117 PM CDT...SHOWERS AND THUNDERSTORMS CONTINUED OVER MUCH OF  
  THE WARNED AREA. TWO TO THREE INCHES OF RAIN HAS BEEN              
  COMMON...WITH LOCALLY OVER FOUR INCHES. AT THE NORTH LITTLE ROCK   
  AIRPORT...2.3 INCHES OF RAIN FELL IN ABOUT AN HOUR. SOME STREET    
  FLOODING HAS BEEN REPORTED IN WEST LITTLE ROCK...SPECIFICALLY THE  
  INTERSECTION OF SHACKELFORD AND KANIS ROADS. SOME STREETS IN       
  MAUMELLE WERE FLOODED AND CLOSED. AMATEUR RADIO OPERATORS REPORTED  
  THE NOWLIN CREEK WAS OUT OF ITS BANKS IN WESTERN PULASKI           
  COUNTY...AND WAS FLOODING SOME HOMES.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PINEY...              WEST LITTLE ROCK...   SW LITTLE ROCK...
  SHERWOOD...           N LITTLE ROCK ARPT... NORTH LITTLE ROCK...
  LITTLE ROCK AFB...    LAKE MAUMELLE...      LAKE CONWAY...
  JACKSONVILLE...       HOT SPRINGS...        DWNTWN LITTLE ROCK...
  LITTLE ROCK ARPT...   CABOT...              BRYANT...
  BENTON...             WARD...               VILONIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. MOVE TO
HIGHER GROUND IF RAPIDLY RISING WATER IS OBSERVED IN YOUR AREA.

&&

LAT...LON 3477 9210 3453 9245 3451 9291 3449 9291
      3446 9332 3471 9290 3494 9261 3493 9255
      3495 9254 3497 9257 3519 9231 3515 9181

$$

46
680 
WGUS74 KLZK 010439
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1139 PM CDT SAT APR 30 2011

ARC045-051-085-119-125-145-010530-
/O.CON.KLZK.FF.W.0060.000000T0000Z-110501T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARLAND AR-SALINE AR-PULASKI AR-LONOKE AR-FAULKNER AR-WHITE AR-
1139 PM CDT SAT APR 30 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN WHITE...
SOUTHERN FAULKNER...NORTHWESTERN LONOKE...PULASKI...SALINE AND
SOUTHERN GARLAND COUNTIES UNTIL 1230 AM CDT...

* AT 1135 PM CDT...THUNDERSTORMS WITH EXCESSIVE RAIN CONTINUED FROM  
  JACKSONVILLE TO NORTH LITTLE ROCK...MAUMELLE AND PARON. TWO TO     
  FOUR INCHES OF RAIN AND LOCALLY MORE HAS FALLEN...AND SERIOUS 
  FLASH FLOOD PROBLEMS WERE DEVELOPING. SEVERAL ROADS IN MAUMELLE    
  AND NORTH LITTLE ROCK WERE BARRICADED AND CLOSED. SOME ROADS IN    
  WEST LITTLE ROCK WERE UNDER WATER AS WELL. AMATEUR RADIO OPERATORS 
  REPORTED THE NOWLIN CREEK WAS OUT OF ITS BANKS IN WESTERN          
  PULASKI COUNTY...AND WAS FLOODING SOME HOMES.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PINEY...              WEST LITTLE ROCK...   SW LITTLE ROCK...
  SHERWOOD...           N LITTLE ROCK ARPT... NORTH LITTLE ROCK...
  LITTLE ROCK AFB...    LAKE MAUMELLE...      LAKE CONWAY...
  JACKSONVILLE...       HOT SPRINGS...        DWNTWN LITTLE ROCK...
  LITTLE ROCK ARPT...   CABOT...              BRYANT...
  BENTON...             WARD...               VILONIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXCEPTIONALLY DANGEROUS SITUATION...LIFE THREATENING FLASH
FLOODING IS ALREADY OCCURRING AND WILL CONTINUE. MOVE TO HIGHER
GROUND NOW AND DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3477 9210 3453 9245 3451 9291 3449 9291
      3446 9332 3471 9290 3494 9261 3493 9255
      3495 9254 3497 9257 3519 9231 3515 9181

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 2:58 PM CDT, 6 hours 20 minutes earlier.

Area forecast discussion, Apr 30, 2:58 PM CDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
258 PM CDT SAT APR 30 2011

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
THE APPROACHING COLD FRONT IS NEARING THE NORTHWEST CORNER OF
ARKANSAS. LIGHT RAIN SHOWERS MOVED INTO THE AREA FROM NORTHEAST
TEXAS. STRONGER SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE
NORTHWEST PART OF THE CWFA. ADDITIONAL DEVELOPMENT IS EXPECTED
THROUGH THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
OVER OVER THE SOUTHEAST TWO THIRDS OF THE STATE.

THE COLD FRONT IS EXPECTED TO MOVE INTO ARKANSAS AND STALL ACROSS
THE CENTRAL OR SOUTHEAST SUNDAY. SEVERAL PIECES OF UPPER LEVEL
ENERGY ARE EXPECTED TO BRING MULTIPLE WAVES OF THUNDERSTORMS ACROSS
THE AREA THROUGH EARLY TUESDAY. THIS SET UP WILL BRING WIDESPREAD 2
TO 4 INCH RAINFALL AMOUNTS AND ISOLATED 5 TO 7 INCH AMOUNTS ARE
POSSIBLE...THROUGH TUESDAY. THIS AMOUNT OF RAIN FALLING ON ALREADY
SATURATED GROUND WILL CAUSE FLASH FLOODING. A FLASH FLOOD WATCH IS
IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING FOR MUCH OF THE
CWFA. HIGH PRESSURE WILL RETURN FOR TUESDAY. WITH THE
CLOUDS...RAIN...AND FRONT IN THE AREA...TEMPERATURES WILL BE BELOW
NORMAL.

&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT
THE EXTEND FORECAST BEGINS WITH SURFACE HIGH PRESSURE ACROSS THE
SOUTHERN PLAINS AND AR...WITH DRY AND A BIT COOLER WEATHER. THURSDAY
REMAINS MOSTLY DRY WITH A WARMING TREND AS THE SURFACE HIGH HAS
MOVED EAST AND RETURN FLOW HAS COME BACK TO AR...WHILE A DEVELOPING
SYSTEM AND COLD FRONT WILL BE MOVING ACROSS THE WESTERN TO CENTRAL
PLAINS. THE ECMWF TAKES MUCH OF THE UPPER ENERGY NORTH OF AR WHILE A
COLD FRONT MOVES INTO AR. A SLIGHT CHANCE TO LOW CHANCE OF
CONVECTION IS IN THE FORECAST. ON FRIDAY...ANY REMAINING PRECIP
SHOULD BE ENDING IN THE MORNING...THEN DECREASING CLOUDS AND A BIT
COOLER AND DRY WEATHER. INTO THE WEEKEND...THE UPPER RIDGE BUILDS IN
OVER THE PLAINS FOR A WARM UP AND MAINLY DRY FOR SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     59  69  48  60 /  80  90  90  70
CAMDEN AR         67  78  57  64 /  70  80  80  70
HARRISON AR       49  61  42  57 /  60  90  90  60
HOT SPRINGS AR    63  75  52  59 /  80  90  90  70
LITTLE ROCK   AR  63  75  53  61 /  80  90  90  70
MONTICELLO AR     67  80  62  67 /  70  70  80  60
MOUNT IDA AR      62  73  50  58 /  80  90  90  80
MOUNTAIN HOME AR  52  61  44  59 /  60  90  90  60
NEWPORT AR        60  72  50  61 /  80  90  90  70
PINE BLUFF AR     65  77  57  64 /  70  80  80  70
RUSSELLVILLE AR   59  68  47  58 /  70  90  90  80
SEARCY AR         61  74  51  61 /  80  90  90  80
STUTTGART AR      63  76  55  63 /  80  90  90  70
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
MORNING FOR ARKANSAS-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE-
MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-
SCOTT-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.

&&

SHORT TERM...51 / LONG TERM...59
Hazardous weather outlook, Apr 30, 4:15 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 PM CDT SAT APR 30 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
415 PM CDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE INTO THE STATE THIS EVENING...WITH SHOWERS
AND THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON INTO THE OVERNIGHT
HOURS. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE THREAT.
ALSO...AN ISOLATED TORNADO CANNOT BE RULED OUT.

LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN STARTING TONIGHT...AS
THESE THUNDERSTORMS WILL LIKELY PRODUCE HEAVY RAINFALL ACROSS THE
STATE. WITH MUCH OF THE STATE RECEIVING VERY HEAVY RAINFALL OVER THE
PAST WEEK...FLASH FLOODING WILL BE A CONCERN WITH ANY RAINFALL. A
FLASH FLOOD WATCH IS IN EFFECT THIS EVENING THROUGH MONDAY MORNING
DUE TO THE POTENTIAL FOR FLASH FLOODING ACROSS A LARGE PORTION OF
THE STATE.

RIVER FLOODING IS CONTINUING ACROSS THE REGION...WITH MANY RIVERS
ACROSS THE STATE REMAINING AT OR ABOVE FLOOD STAGE. SOME
LOCATIONS HAVE YET TO SEE THE RIVERS CREST...WITH CONTINUING RISES
EXPECTED FROM PREVIOUS RAINFALL. ANY ADDITIONAL RAINFALL WILL
EITHER AGGRAVATE THIS SITUATION...OR AT LEAST SLOW THE RATE AT
WHICH FLOOD WATERS RECEDE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE COLD FRONT THAT WILL PUSH INTO THE STATE ON SATURDAY WILL
STALL ACROSS SOME PORTION OF THE STATE SUNDAY. THE CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH EARLY NEXT WEEK AS
SEVERAL DISTURBANCES PASS OVER THE REGION WITH THE STALLED FRONT
IN PLACE. THE THREAT OF SEVERE THUNDERSTORMS WILL ALSO
PERSIST...WITH MAINLY LARGE HAIL AND HIGH WINDS THE MAIN THREAT.

HOWEVER...FLASH FLOODING FROM MULTIPLE ROUNDS OF HEAVY RAINFALL
WILL BECOME YET AGAIN...A SIGNIFICANT THREAT DUE TO ALREADY
SATURATED SOILS ACROSS THE STATE. AGAIN...A FLASH FLOOD WATCH IS
IN EFFECT THROUGH EARLY MONDAY FOR A LARGE PORTION OF THE STATE.

RIVER FLOODING CONCERNS WILL CONTINUE FOR MANY RIVERS ACROSS THE
STATE AS ADDITIONAL VERY HEAVY RAINFALL OF 2...TO AS MUCH AS 5
INCHES OR MORE...ARE POSSIBLE BY THE MIDDLE OF NEXT WEEK. THIS
WILL ONLY AGGRAVATE THE ALREADY VERY SIGNIFICANT RIVER FLOODING
ONGOING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

62/58

In the hours before

Special weather statement, Apr 30, 6:32 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
632 PM CDT SAT APR 30 2011

ARZ007-015-016-025-010000-
INDEPENDENCE AR-IZARD AR-JACKSON AR-SHARP AR-
632 PM CDT SAT APR 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN IZARD...
INDEPENDENCE...NORTHERN JACKSON AND SOUTHERN SHARP COUNTIES UNTIL 700
PM CDT...

AT 632 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF CAVE CITY...OR 9 MILES NORTHEAST
OF BATESVILLE...MOVING NORTHEAST AT 55 MPH. THERE IS ANOTHER STORM
OVER BATESVILLE...THAT IS ALSO MOVING NORTHEAST AT 55 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  BATESVILLE...         SALADO...             MOOREFIELD...
  CUSHMAN...            CAVE CITY...          SULPHUR ROCK...
  SANDTOWN...           POUGHKEEPSIE...       PFEIFFER...
  NELSONVILLE...        LOCUST GROVE...       JAMES...
  HUTCHINSON...         GRANGE...             GAINESBORO...
  DOWDY...              DESHA...              CURIA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3558 9173 3586 9185 3621 9137 3617 9134
      3590 9135 3590 9116 3588 9115
TIME...MOT...LOC 2332Z 227DEG 47KT 3591 9152

58
Special weather statement, Apr 30, 7:54 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
754 PM CDT SAT APR 30 2011

ARZ031-038-039-041>043-010140-
CONWAY AR-GARLAND AR-MONTGOMERY AR-PERRY AR-SALINE AR-YELL AR-
754 PM CDT SAT APR 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CONWAY...SOUTHERN
YELL...PERRY...NORTHWESTERN SALINE...NORTHWESTERN GARLAND AND
NORTHEASTERN MONTGOMERY COUNTIES UNTIL 845 PM CDT...

AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM MOUNT TABOR TO LITTLE FIR RECREATION
AREA...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  PERRYVILLE...         LAKE OUACHITA...      WILLIAMS JUNCTION...
  SEQUOYA PARK...       PERRY...              OPPELO...
  LONG MTN...           LENA LNDG REC AREA... LAKE SYLVIA...
  LAKE OUACHITA SP...   JESSIEVILLE...        HOUSTON...
  HARRIS BRAKE...       GAP CREEK REC AREA... ADONA...
  ADA...                WASHITA...

LAT...LON 3518 9283 3500 9261 3491 9274 3491 9275
      3490 9275 3445 9338 3465 9355
TIME...MOT...LOC 0054Z 229DEG 36KT 3472 9326

46
Special weather statement, Apr 30, 8:00 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
800 PM CDT SAT APR 30 2011

ARZ014-023-024-031-010145-
CLEBURNE AR-CONWAY AR-STONE AR-VAN BUREN AR-
800 PM CDT SAT APR 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN...NORTHWESTERN
CLEBURNE...NORTHEASTERN CONWAY AND SOUTHERN STONE COUNTIES UNTIL 845
PM CDT...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLAUDE...OR 11 MILES SOUTHWEST OF CLINTON...
MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MOUNTAIN VIEW...      FAIRFIELD BAY...      CLINTON...
  SHIRLEY...            OLD LEXINGTON...      MT EVANS...
  LUBER...              FAIRFIELD BAY MARINA...
  CLAUDE...             CHOCTAW REC AREA...   CHOCTAW...
  TURKEY CREEK...       SCOTLAND...           RUSHING...
  PRIM...               PARMA...              HANOVER...
  FOX...

LAT...LON 3595 9214 3576 9195 3539 9257 3553 9271
TIME...MOT...LOC 0100Z 231DEG 33KT 3552 9255

46
Local storm report, Apr 30, 8:40 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
840 PM CDT SAT APR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             CLINTON                 35.58N 92.45W
04/30/2011  E1.00 INCH       VAN BUREN          AR   PUBLIC

&&

227

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:33 PM CDTFlash Flood WarningLZKCleburne, Conway, Faulkner, Garland, Independence, Izard and 9 more3 hr
Apr 30, 7:54 PM CDTSpecial Weather StatementLZKPerry46 min
Apr 30, 8:00 PM CDTSpecial Weather StatementLZKStone, Van Buren45 min
Apr 30, 8:02 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Stone, Van Buren43 min
Apr 30, 8:06 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Saline39 min
Apr 30, 8:32 PM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp, Stone43 min
Apr 30, 8:44 PM CDTSevere Thunderstorm WarningLZKFaulkner, Garland, Perry, Pulaski, Saline46 min
Apr 30, 9:30 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski, Saline, White45 min
Apr 30, 9:37 PM CDTSpecial Weather StatementLZKIndependence48 min
Apr 30, 10:29 PM CDTFlash Flood WarningLZKConway, Faulkner, Garland, Montgomery, Perry, Pulaski and 2 more3 hr
Apr 30, 10:56 PM CDTFlash Flood WarningLZKLonoke, Prairie, Pulaski, White, Woodruff3 hr
Apr 30, 11:53 PM CDTSpecial Weather StatementLZKWoodruff47 min
Apr 30, 11:58 PM CDTFlash Flood WarningLZKMonroe, Prairie, White, Woodruff3 hr
May 1, 12:04 AM CDTFlash Flood WarningLZKConway, Faulkner, Garland, Hot Spring, Lonoke, Montgomery and 9 more6 hr
May 1, 12:12 AM CDTSpecial Weather StatementLZKMontgomery48 min
May 1, 1:55 AM CDTRiver Flood WarningLZKFulton, Sharp56 hr
May 1, 1:55 AM CDTRiver Flood WarningLZKLawrence, Randolph3 days
May 1, 2:00 AM CDTRiver Flood WarningLZKRandolph3 days
May 1, 2:34 AM CDTFlash Flood WarningLZKJackson, Monroe, Prairie, White, Woodruff3 hr
May 1, 2:37 AM CDTFlash Flood WarningLZKCleburne, Independence, Jackson, Sharp, White, Woodruff2 hr
May 1, 4:48 AM CDTRiver Flood WarningLZKSaline53 hr
May 1, 5:59 AM CDTFlash Flood WarningLZKArkansas, Dallas, Grant, Hot Spring, Jefferson, Lonoke and 5 more3 hr
May 1, 6:52 AM CDTRiver Flood AdvisoryLZKSearcy36 hr
May 1, 7:42 AM CDTRiver Flood WarningLZKClark, Hot Spring3 days
May 1, 7:44 AM CDTRiver Flood WarningLZKClark, Nevada, Ouachita50 hr
May 1, 7:49 AM CDTFlash Flood WarningLZKFaulkner, Hot Spring, Lonoke, Perry, Prairie, Pulaski and 2 more3 hr
May 1, 8:51 AM CDTSevere Thunderstorm WarningLZKPolk41 min
May 1, 8:59 AM CDTRiver Flood WarningLZKIndependence4 days
May 1, 9:12 AM CDTFlash Flood WarningLZKConway, Garland, Hot Spring, Logan, Montgomery, Perry and 6 more3 hr
May 1, 9:40 AM CDTSpecial Weather StatementLZKPolk, Scott60 min
May 1, 9:58 AM CDTFlash Flood WarningLZKBaxter, Boone, Cleburne, Conway, Faulkner, Izard and 10 more3 hr
May 1, 10:08 AM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren, Yell42 min
May 1, 10:42 AM CDTFlash Flood WarningLZKBaxter, Cleburne, Fulton, Independence, Izard, Jackson and 7 more3 hr
May 1, 11:18 AM CDTSpecial Weather StatementLZKFaulkner, Saline62 min
May 1, 11:25 AM CDTFlash Flood WarningLZKFaulkner, Garland, Hot Spring, Lonoke, Perry, Pulaski and 2 more3 hr
May 1, 11:38 AM CDTFlash Flood WarningLZKClark, Dallas, Garland, Hot Spring, Pike3 hr
May 1, 11:43 AM CDTRiver Flood WarningLZKArkansas, Desha, Lincoln17 days
May 1, 11:46 AM CDTSevere Thunderstorm WarningLZKClark, Hot Spring, Pike29 min
May 1, 11:54 AM CDTTornado WarningLZKClark, Dallas, Hot Spring, Pike36 min
May 1, 12:14 PM CDTSpecial Weather StatementLZKLonoke, Pulaski46 min
May 1, 12:58 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, White, Woodruff32 min
May 1, 1:05 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski, Saline30 min
May 1, 1:09 PM CDTSevere Thunderstorm WarningLZKPrairie, Woodruff36 min
May 1, 1:39 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe, Prairie36 min
May 1, 2:18 PM CDTSevere Thunderstorm WarningLZKFaulkner, Perry, Pulaski, Saline27 min
May 1, 2:30 PM CDTAreal Flood WarningLZKArkansas, Baxter, Clark, Cleburne, Cleveland, Conway and 31 more6 hr
May 1, 2:41 PM CDTRiver Flood WarningLZKFaulkner, Perry6 hr
May 1, 2:41 PM CDTRiver Flood WarningLZKJefferson, Lincoln31 hr
May 1, 2:41 PM CDTRiver Flood WarningLZKYell4 days
May 1, 3:07 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Jackson, White53 min
May 1, 3:12 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski, Saline30 min
May 1, 3:26 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring, Saline49 min
May 1, 3:37 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, Pulaski38 min
May 1, 4:32 PM CDTFlash Flood WarningLZKHot Spring3 hr
May 1, 6:22 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Pike53 min
May 1, 6:25 PM CDTSevere Thunderstorm WarningLZKConway, Logan, Pope, Van Buren, Yell50 min
May 1, 6:25 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren35 min
May 1, 6:28 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard, Marion, Searcy47 min
May 1, 6:55 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren35 min
May 1, 6:58 PM CDTSevere Thunderstorm WarningLZKCleburne, Stone, Van Buren32 min
May 1, 6:59 PM CDTSevere Thunderstorm WarningLZKIzard, Sharp26 min

Nearby

Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.